What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 22, 7:24 PM EST, 4 minutes earlier.
Area forecast discussion, Jul 22, 7:24 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
824 PM EDT Sun Jul 22 2018
.UPDATE...
Outflow from storms is continuing to move west southwest back
toward west coast helping to ignite convection along and behind
it. A few of the storms could still be strong this evening from
the Nature Coast south into the Tampa Bay area where best
instability is located, but this too will be weakening with loss
of daytime heating. Have allowed Severe Thunderstorm Watch to
expire for Levy since they are behind the outflow in the rain
cooled air and adjusted rain chances up some for tonight to
account for where the showers and storms are occurring and
expected to occur. Otherwise remainder of forecast looks ok at
this time.
&&
.AVIATION...
MVFR/local IFR conditions will be possible tonight into Monday in
scattered to numerous showers and thunderstorms, otherwise mainly
VFR conditions are expected outside of convection. Gusty winds to
25 knots could occur with storms, otherwise kind of variable
tonight as outflow moves back toward coast shifting winds to east
to northeast for a few hours before southwest to west flow returns
overnight and persists through Monday.
&&
.MARINE...
Southwest to west flow will persist for the next few days with
speeds expected to remain below advisory levels, but a few hours
of exercise caution could occur during the day on Monday. Present
marine forecast on track with no major changes planned for evening
forecast.
&&
.Preliminary Point Temps/PoPs...
TPA 79 88 78 88 / 70 60 40 60
FMY 80 89 76 90 / 50 70 40 60
GIF 77 89 74 89 / 80 60 40 70
SRQ 80 88 80 87 / 60 60 40 60
BKV 76 88 74 88 / 80 50 40 60
SPG 81 87 79 88 / 70 60 40 60
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Beach Hazards Statement through Monday evening for Coastal
Charlotte-Coastal Sarasota.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE...69/Close
UPPER AIR...19/Hurt
DECISION SUPPORT...11/McKaughanHazardous weather outlook, Jul 22, 3:58 AM EST, 15 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
458 AM EDT Sun Jul 22 2018
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-221300-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
458 AM EDT Sun Jul 22 2018
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
A strong upper storm system will move south across the northern
Gulf of Mexico later today. This is expected to generate a complex
of southward moving thunderstorms. A few of the storms may become
strong to severe with the main concern being locally damaging
wind gusts. Small hail, frequent lightning, and torrential rain
leading to possible flooding will also be a concern.
...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches.
...MARINE IMPACTS...
Breezy west to southwest winds around 20 knots will generate
increasing waves and make for dangerous boating conditions today
into tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
...THUNDERSTORM IMPACT...
An active weather pattern will continue into next week with repeat
rounds of showers and thunderstorms each day. A few storms may
become marginally severe Monday afternoon and evening over inland
areas with small hail and gusty winds. Otherwise, more typical
summer thunderstorms are expected with a daily threat of heavy
rain, gusty winds, and lightning with any storm.
...RIP CURRENT IMPACT...
Rip currents will remain likely along area beaches in response to
breezy onshore winds and increased surf.
...MARINE IMPACTS...
Periods of cautionary to near advisory level winds will remain
possible through at least Monday evening as a tight pressure
gradient remains over the waters. This will continue to support
winds 15 to 20 knots and increased seas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
Austin
In the hours before
Special weather statement, Jul 22, 2:41 PM EST, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
341 PM EDT SUN JUL 22 2018
FLZ239-222030-
Inland Levy-
341 PM EDT SUN JUL 22 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LEVY COUNTY...
At 340 PM EDT, a strong thunderstorm was located near Williston
Highlands, or 9 miles south of Bronson, moving east at 25 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Williston, Williston Highlands, Williston Municipal Airport, East
Bronson and Lebanon.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Florida.
LAT...LON 2922 8240 2922 8253 2917 8254 2917 8269
2927 8276 2941 8269 2949 8246 2948 8241
TIME...MOT...LOC 1940Z 271DEG 22KT 2932 8261
TBWSpecial weather statement, Jul 22, 3:43 PM EST, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
443 PM EDT SUN JUL 22 2018
FLZ239-222130-
Inland Levy-
443 PM EDT SUN JUL 22 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEVY COUNTY...
At 443 PM EDT, a strong thunderstorm was located near Andrews, or
near Chiefland, moving southeast at 25 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Williston, Chiefland, Bronson, Williston Highlands, East Bronson,
Andrews, Williston Municipal Airport, Manattee Road and Manatee
Springs State Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Florida.
LAT...LON 2958 8285 2958 8278 2956 8275 2957 8266
2954 8265 2954 8256 2948 8255 2948 8241
2922 8240 2922 8253 2918 8254 2950 8299
2952 8298 2952 8297 2954 8298 2956 8295
2958 8294 2959 8286
TIME...MOT...LOC 2043Z 320DEG 23KT 2954 8283
TBWSpecial weather statement, Jul 22, 4:15 PM EST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
515 PM EDT SUN JUL 22 2018
FLZ139-239-222145-
Coastal Levy-Inland Levy-
515 PM EDT SUN JUL 22 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEVY COUNTY...
At 514 PM EDT, a strong thunderstorm was located 16 miles south of
Chiefland, moving east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Williston Highlands, Otter Creek and Lebanon.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2936 8290 2928 8242 2922 8244 2921 8254
2904 8254 2904 8256 2918 8297
TIME...MOT...LOC 2114Z 285DEG 25KT 2924 8281
TBWSpecial weather statement, Jul 22, 5:17 PM EST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
617 PM EDT SUN JUL 22 2018
FLZ043-142-239-242-222300-
Coastal Citrus-Inland Citrus-Sumter-Inland Levy-
617 PM EDT SUN JUL 22 2018
...A STRONG THUNDERSTORM WILL AFFECT CITRUS...NORTHERN SUMTER AND
SOUTHEASTERN LEVY COUNTIES...
At 616 PM EDT, a strong thunderstorm was located 7 miles northwest of
Black Diamond, or 8 miles northwest of Beverly Hills, moving
southeast at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Inverness, Wildwood, Bushnell, Homosassa Springs, Beverly Hills,
Inverness Airport, Crystal River Airport, Black Diamond, Inverness
Highlands South, Inverness Highlands North, Homosassa, Hernando,
Sugarmill Woods, Lake Panasoffkee, Inglis, Coleman, Arbor Lakes,
Lecanto, Citronelle and Leisure Acres.
LAT...LON 2893 8278 2902 8273 2903 8269 2902 8264
2911 8267 2914 8266 2910 8253 2904 8253
2905 8246 2900 8236 2896 8231 2896 8215
2889 8195 2885 8195 2857 8212 2864 8226
2866 8227 2867 8227 2867 8232 2888 8279
TIME...MOT...LOC 2216Z 293DEG 37KT 2898 8258
TBWSpecial weather statement, Jul 22, 7:10 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
810 PM EDT SUN JUL 22 2018
FLZ052-249-251-230100-
Inland Pasco-Polk-Inland Hillsborough-
810 PM EDT SUN JUL 22 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASCO...NORTHWESTERN
POLK AND NORTHEASTERN HILLSBOROUGH COUNTIES...
At 809 PM EDT, a strong thunderstorm was located near Wesley Chapel,
or 10 miles southwest of Dade City, moving east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Zephyrhills, Dade City, St. Leo, Zephyrhills West, Hillsborough River
State Park, Land O Lakes, Zephyrhills North, Zephyrhills South,
Wesley Chapel South, Pebble Creek, San Antonio, Saint Leo, Darby,
Rockridge, Zephyrhills Municipal Airport, Wesley Chapel, Gowers
Corner, Richland, Meadow Pointe and Dade City North.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2843 8245 2836 8206 2831 8205 2832 8202
2831 8198 2831 8196 2834 8196 2833 8192
2807 8203 2824 8255
TIME...MOT...LOC 0009Z 287DEG 34KT 2829 8236
TBW